Interplay of insurance and financial risks with bivariate regular variation

Qihe Tang, Zhongyi Yuan

Research output: Chapter in Book/Report/Conference proceedingChapter

4 Scopus citations

Abstract

It is known that for an insurer who invests in the financial market, the financial invest ments may affect its solvency as severely as do insurance claims. This conclusion is usually reached under an assumption of independence or asymptotic independence between insurance risk and financial risk. Such an assumption seems reasonable if the insurer focuses on the traditional insurance business that does not interact much with the capital market. However, we shall argue that at least for insurers who partic ipate in financial guarantee insurance and as a result cause systemic risk, asymptotic dependence between insurance and financial risks needs to be considered. Under a bivariate regular variation structure, we investigate the interplay of insurance and fi nancial risks, and show that the asymptotic dependence introduces extra risk for the insurer's solvency.

Original languageEnglish (US)
Title of host publicationExtreme Value Modeling and Risk Analysis
Subtitle of host publicationMethods and Applications
PublisherCRC Press
Pages419-438
Number of pages20
ISBN (Electronic)9781498701310
ISBN (Print)9781498701297
StatePublished - Jan 6 2016

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Interplay of insurance and financial risks with bivariate regular variation'. Together they form a unique fingerprint.

Cite this